Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 305, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2021, 12:26 AM CDT for Alfalfa County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 12:26 AM CDT (05:26 UTC)
- Expired
- Jun 12, 2021, 12:59 AM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 14 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3394 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
814
WUUS54 KOUN 120526
SVROUN
OKC003-120615-
/O.NEW.KOUN.SV.W.0305.210612T0526Z-210612T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1226 AM CDT Sat Jun 12 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Alfalfa County in northwestern Oklahoma...
* Until 115 AM CDT.
* At 1226 AM CDT, a severe thunderstorm was located near Jet, moving
south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Helena, Goltry, Jet and Great Salt Plains Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3674 9811 3647 9811 3647 9843 3675 9833
TIME...MOT...LOC 0526Z 002DEG 11KT 3667 9823
HAIL...1.00IN
WIND...60MPH
$$
302 follow-up statements
569
WWUS54 KOUN 120551
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1251 AM CDT Sat Jun 12 2021
OKC003-120615-
/O.CON.KOUN.SV.W.0305.000000T0000Z-210612T0615Z/
Alfalfa OK-
1251 AM CDT Sat Jun 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHEASTERN ALFALFA COUNTY...
At 1251 AM CDT, a severe thunderstorm was located 4 miles north of
Goltry, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Helena and Goltry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3647 9811 3647 9825 3663 9828 3667 9811
TIME...MOT...LOC 0551Z 340DEG 11KT 3660 9816
HAIL...1.00IN
WIND...60MPH
$$
30213
WWUS54 KOUN 120559
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1259 AM CDT Sat Jun 12 2021
OKC003-120609-
/O.CAN.KOUN.SV.W.0305.000000T0000Z-210612T0615Z/
Alfalfa OK-
1259 AM CDT Sat Jun 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALFALFA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.
LAT...LON 3647 9811 3647 9825 3663 9828 3667 9811
TIME...MOT...LOC 0556Z 002DEG 11KT 3657 9816
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:33 PM CDT, 9 hours 53 minutes earlier.
Area forecast discussion, Jun 11, 2:33 PM CDT, 9 hours 53 minutes before
Area Forecast Discussion
National Weather Service Norman OK
233 PM CDT Fri Jun 11 2021
...New LONG TERM, UPPER AIR...
.SHORT TERM...
(This evening through Saturday)
Issued at 205 PM CDT Fri Jun 11 2021
A stronger wind today is providing a "little" relief from the heat
and humidity this afternoon. This evening and overnight, strong to
severe thunderstorms may move across mainly north central and
central Oklahoma. An area of storms over northeast Kansas will
continue to move southward through the afternoon. How far west
storms will develop is still questionable given very warm
temperatures around 7h (strong cap).
Despite a strong cap, convection should organize enough to our north
to generate a strong and deep enough cold pool for storms along and
east of Highway 81. Storms across north central Oklahoma will have
the potential for hail, damaging winds and perhaps isolated flooding
rainfall. Farther south intensity should decrease through the
evening with a continued risk of damaging winds and maybe heavy
downpours in central Oklahoma.
If storms remain organize enough, convective outflow winds and a
weak cold front will bring some relief from the humidity to most
areas by Saturday morning.
Strong heating and evapotranspiration on Saturday may result in
afternoon heat index values around 105, mainly across the southern
half of Oklahoma and western north Texas. For now will likely hold
off on extending the advisory until the influence from possible
convection is better understood.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 225 PM CDT Fri Jun 11 2021
The subtropical ridge will remain over the western United States
through next week. Oklahoma and north Texas will initially be on the
northeast periphery of the ridge, but for most of next week will be
on the eastern edge of the ridge. The winds aloft will shift from
northerly this weekend to more northeasterly for most of next
week. Nighttime MCSs, if they happen, will be mainly confined to
our far western counties early Sunday, and west of our forecast
area after that.
Models do show occasional small shortwave troughs riding the
periphery of the ridge, so there is a possibility of convection
developing with assistance from those waves, but predictability is
almost nil at this point.
With a general lack of rainfall after tonight the ground should
begin to dry out. This, along with less moisture input from the
Gulf of Mexico, should help lower daytime dew point temperatures
next week.
Also, just past the range of this forecast, models are fairly
insistent that there will be a tropical cyclone in the northern
Gulf of Mexico or somewhat inland. This could bring rain or
thunderstorms to our southeastern counties (at least) for next
weekend.
CmS
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Fri Jun 11 2021
VFR conditions are expected at all TAF sites through about
2Z Saturday. After 2Z, thunderstorms may impact terminals in
and around PNC/SWO with MVFR to IFR visibility possible. Strong
wind gusts may also occur mainly out of the north and northeast.
Thunderstorms may also impact operations around OKC/OUN, mainly
after 4-5Z. Otherwise VFR conditions will prevail with a gradual
shift in the wind to east and northeast. The wind shift will be
associated with a front currently across northwest Oklahoma and
potential outflow winds.
&&
.UPPER AIR...
Issued at 225 PM CDT Fri Jun 11 2021
An Upper Air flight is planned for 00Z Saturday (7 pm this
evening).
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 91 70 91 / 30 10 10 0
Hobart OK 72 94 71 94 / 10 0 10 10
Wichita Falls TX 73 96 73 94 / 20 0 10 0
Gage OK 68 91 68 93 / 10 0 10 10
Ponca City OK 71 90 68 91 / 50 10 0 0
Durant OK 72 92 73 94 / 30 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ005>008-011>042-
044>046-050.
TX...Heat Advisory until 7 PM CDT this evening for TXZ083>090.
&&
SHORT TERM...06
LONG TERM....23
AVIATION...06Hazardous weather outlook, Jun 11, 8:53 PM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 853 PM CDT Fri Jun 11 2021 OKZ004>048-050>052-TXZ083>090-130200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 853 PM CDT Fri Jun 11 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms tonight across parts of central and north central Oklahoma, north and east of a line from Nash to Cogar to Wayne and Holdenville. A Marginal Risk exists to the south of the Slight Risk including southern Oklahoma and portions of western north Texas, north and east of a line from Altus to Wichita Falls. Storms along and ahead of a cold front across central and eastern Kansas will move south into northern Oklahoma this evening, then toward central Oklahoma by late evening. Damaging wind gusts of 60 to 80 mph and hail to the size of golfballs will be the primary hazards. The storms are expected to weaken as they move into southern Oklahoma late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Heat... Heat index values will climb to between 100 and 105 across the southern half of Oklahoma and western north Texas Saturday and Sunday. .Thunderstorms... There is a chance of a few storms both Saturday night across parts of western Oklahoma and western north Texas. Severe weather is not anticipated with this activity at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 11, 10:17 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1017 PM CDT Fri Jun 11 2021 OKZ008-120330- Kay OK- 1017 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 1030 PM CDT... AT 1015 PM CDT, a severe thunderstorm was located near Chilocco, moving south at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 60 MPH... Locations impacted include... Newkirk, Kildare, Chilocco, Hardy, northwestern Kaw Lake and Peckham. LAT...LON 3700 9676 3680 9692 3677 9718 3700 9731 TIME...MOT...LOC 0315Z 345DEG 38KT 3698 9713 WR
Local storm report, Jun 11, 10:59 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1059 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 5 SW BLACKWELL 36.75N 97.35W
06/11/2021 M64 MPH KAY OK AWOS
&&
PWLocal storm report, Jun 11, 11:08 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1108 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 8 E NEWKIRK 36.88N 96.91W
06/11/2021 M78 MPH KAY OK MESONET
&&
SCURLSpecial weather statement, Jun 11, 11:34 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1134 PM CDT Fri Jun 11 2021 OKZ013-020-120500- Payne OK-Noble OK- 1134 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Payne and south central Noble Counties Until midnight CDT... AT 1129 PM CDT, a strong thunderstorm was located 5 miles northeast of Lake Mcmurtry, moving south at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 60 MPH... Locations impacted include... Stillwater, Cushing, Perkins, Ripley, Lake Carl Blackwell, Lake Mcmurtry and Ingalls. LAT...LON 3621 9731 3620 9687 3599 9678 3597 9720 TIME...MOT...LOC 0429Z 347DEG 28KT 3622 9710 WR
Special weather statement, Jun 12, 12:01 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1201 AM CDT Sat Jun 12 2021
OKZ005>007-011>013-018-019-120530-
Major OK-Garfield OK-Kingfisher OK-Logan OK-Alfalfa OK-Woods OK-
Grant OK-Noble OK-
1201 AM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR eastern Major...Garfield...
northern Kingfisher...western Logan...Alfalfa...east central Woods...
southwestern Grant and southwestern Noble Counties Until 1230 AM
CDT...
AT 1158 PM CDT, strong thunderstorms were along a line extending from
3 miles southwest of Ingersoll to 4 miles southeast of Lucien, moving
southwest at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
This includes Interstate 35 between mile markers 148 and 153, and
between mile markers 194 and 197.
LAT...LON 3643 9730 3627 9740 3573 9741 3604 9815
3611 9821 3616 9821 3617 9827 3660 9867
3695 9841
TIME...MOT...LOC 0458Z 30DEG 15KT 3675 9842 3621 9742
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:17 PM CDT | Special Weather Statement | OUN | Kay | 13 min |
| Jun 11, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 52 min |
| Jun 11, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 40 min |
| Jun 11, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 27 min |
| Jun 11, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 16 min |
| Jun 11, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 52 min |
| Jun 11, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble and 1 more | 46 min |
| Jun 11, 11:34 PM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Jun 11, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 47 min |
| Jun 12, 12:01 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Logan | 29 min |
| Jun 12, 12:10 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jun 12, 12:33 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 27 min |
| Jun 12, 12:44 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma, Payne | 31 min |
| Jun 12, 1:05 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 40 min |
| Jun 12, 1:07 AM CDT | Special Weather Statement | OUN | Canadian, Kingfisher, Logan, Oklahoma | 38 min |
| Jun 12, 1:42 AM CDT | Special Weather Statement | OUN | Blaine, Canadian, Cleveland, Grady, Lincoln, McClain and 3 more | 48 min |
| Jun 12, 2:19 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Grady | 41 min |
| Jun 12, 2:37 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 38 min |
| Jun 12, 2:40 AM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie, Seminole | 35 min |
| Jun 12, 2:45 AM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jun 12, 3:00 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Garvin, Grady, McClain, Stephens | 45 min |
| Jun 12, 3:10 AM CDT | Special Weather Statement | OUN | Hughes, Pontotoc, Seminole | 50 min |
| Jun 12, 3:39 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Cotton, Garvin, Grady, Jefferson and 3 more | 51 min |
| Jun 12, 3:58 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Johnston, Pontotoc | 32 min |
| Jun 12, 4:17 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Cotton, Garvin, Jefferson, Johnston, Love and 3 more | 43 min |
| Jun 12, 4:49 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Carter, Jefferson, Johnston, Love, Marshall | 41 min |
| Jun 12, 5:33 AM CDT | Special Weather Statement | OUN | Bryan, Love, Marshall | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.